Alert archive / Mississippi / River Flood Warnings in 2016

River Flood Warning 26, NWS Jackson, MS

February 4, 2016Clay County, Mississippi

NWS Jackson, MS issued this river flood warning at Feb 4, 2016, 2:00 PM CST for Clay County, Mississippi. It took effect at Feb 4, 2016, 2:26 PM CST. It was in force for 31 hr.

The area

The outline as issued.

The facts

Issued
Feb 4, 2016, 2:00 PM CST (20:00 UTC)
In effect from
Feb 4, 2016, 2:26 PM CST
Expired
Feb 5, 2016, 9:02 PM CST
In force
31 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
Minor

County Clay County, MS

The radar

The Columbus AFB radar (KGWX), 46 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tibbee Creek near Tibbee (TBBM6).

Action stage
20 ft
Minor stage
23 ft
Moderate stage
28 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02441000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

587 
WGUS44 KJAN 042000
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
200 PM CST THU FEB 4 2016


...The National Weather Service in Jackson has issued a Flood Warning
for the following rivers in Mississippi... 

  Tibbee Creek Near Tibbee affecting Clay County


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 48 hours of forecast rainfall is used on Tibbee 
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.


Additional information is available at:  
http://ahps.srh.noaa.gov/ahps2/index.php?wfo=jan

The next regularly scheduled update is expected tonight between 8 and
10 PM.

&&

MSC025-060200-
/O.NEW.KJAN.FL.W.0026.160204T2026Z-160206T0200Z/
/TBBM6.1.ER.160204T2026Z.160205T0600Z.160205T2000Z.NO/
200 PM CST THU FEB 4 2016

The National Weather Service in Jackson has issued a 

* Flood Warning for 
  The Tibbee Creek Near Tibbee
* until Friday evening.
* At  1:30 PM Thursday the stage was 22.9 feet.
* Minor flooding is forecast.
* Flood stage is 23.0 feet.
* Forecast...The river will rise above flood stage this afternoon 
  and will continue to rise to near 23.4 feet by just after midnight 
  tonight. The river will fall below flood stage by early tomorrow 
  afternoon.
* Impact...At 23.0 feet...Flooding in low areas on the left bank is 
  occurring.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Fri   Sat   Sun Crest Time  Date

Tibbee Creek
Tibbee         23  22.9 Thu 01 PM  23.3  22.2  18.2  23.4 12 AM 02/05


&&


LAT...LON 3352 8851 3352 8863 3356 8880 3365 8871
      3359 8861 3357 8853             



$$
3 follow-up statements
144 
WGUS84 KJAN 050126
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
726 PM CST THU FEB 4 2016




...The Flood Warning continues for the following rivers in 
Mississippi...

  Tibbee Creek Near Tibbee affecting Clay County 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 12 hours of forecast rainfall is used for 
most sites. Routine 48 hours of forecast rainfall is used on Tibbee 
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.


The next regularly scheduled update is expected between 8 and 10 AM.

&&

MSC025-060726-
/O.EXT.KJAN.FL.W.0026.000000T0000Z-160206T1200Z/
/TBBM6.1.ER.160204T2103Z.160205T1200Z.160206T0600Z.NO/
726 PM CST THU FEB 4 2016

...Flood Warning extended until Saturday morning...

The Flood Warning continues for
  The Tibbee Creek Near Tibbee
* until Saturday morning.
* At  6:30 PM Thursday the stage was 23.2 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 23.0 feet.
* Forecast...The river will continue rising to near 23.5 feet by 
  tomorrow morning. The river will fall below flood stage by early 
  Saturday morning.
* Impact...At 23.5 feet...Flood water is covering the gravel road 
  south of West Point that leads to the Tibbee Creek bridge near 
  Tibbee.


&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Fri   Sat   Sun Crest Time  Date

Tibbee Creek
Tibbee         23  23.2 Thu 06 PM  23.5  22.7  19.9  23.5 06 AM 02/05


&&


LAT...LON 3352 8851 3352 8863 3356 8880 3365 8871
      3359 8861 3357 8853             



$$
192 
WGUS84 KJAN 051539
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
939 AM CST FRI FEB 5 2016

...The Flood Warning continues for the following rivers in 
Mississippi...

  Tibbee Creek Near Tibbee affecting Clay County 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 12 hours of forecast rainfall is used for 
most sites. Routine 48 hours of forecast rainfall is used on Tibbee 
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.


Additional information is available at:  
http://ahps.srh.noaa.gov/ahps2/index.php?wfo=jan

The next regularly scheduled update is expected tonight between 8 and
10 PM.

&&

MSC025-061800-
/O.EXT.KJAN.FL.W.0026.000000T0000Z-160206T1800Z/
/TBBM6.1.ER.160204T2103Z.160205T1800Z.160206T1200Z.NO/
939 AM CST FRI FEB 5 2016

...Flood Warning extended until Saturday afternoon...

The Flood Warning continues for
  The Tibbee Creek Near Tibbee
* until Saturday afternoon.
* At  8:30 AM Friday the stage was 23.7 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 23.0 feet.
* Forecast...The river will continue rising to near 23.8 feet by this
  afternoon. The river will fall below flood stage by tomorrow 
  morning.
* Impact...At 23.5 feet...Flood water is covering the gravel road 
  south of West Point that leads to the Tibbee Creek bridge near 
  Tibbee.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Sat   Sun   Mon Crest Time  Date

Tibbee Creek
Tibbee         23  23.7 Fri 08 AM  23.0  18.3  13.3  23.8 12 PM 02/05


&&


LAT...LON 3352 8851 3352 8863 3356 8880 3365 8871
      3359 8861 3357 8853             



$$
112 
WGUS84 KJAN 060302
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
902 PM CST FRI FEB 5 2016


...The Flood Warning is cancelled for the following rivers 
in Mississippi...
 
  Tibbee Creek Near Tibbee affecting Clay County


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 48 hours of forecast rainfall is used on Tibbee 
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.


The next regularly scheduled update is expected between 8 and 10 AM.

&&

MSC025-060332-
/O.CAN.KJAN.FL.W.0026.000000T0000Z-160206T1800Z/
/TBBM6.1.ER.160204T2103Z.160205T1200Z.160206T0217Z.NO/
902 PM CST FRI FEB 5 2016

The Flood Warning is cancelled for
  The Tibbee Creek Near Tibbee.
* At  8:30 PM Friday the stage was 22.9 feet.
* The river fell below flood stage at  8:17 PM Friday.
* Flood stage is 23.0 feet.
* Forecast...The river will continue to fall to 18.3 feet by Sunday 
  morning.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Sat   Sun   Mon Crest Time  Date

Tibbee Creek
Tibbee         23  22.9 Fri 08 PM  22.3  18.3  13.3     Falling         


&&


LAT...LON 3352 8851 3352 8863 3356 8880 3365 8871
      3359 8861 3357 8853             



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Feb 4, 10:29 AM CST, 3 hours 31 minutes earlier.

Area forecast discussion, Feb 4, 10:29 AM CST, 3 hours 31 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1029 AM CST THU FEB 4 2016

.UPDATE...A FAIRLY NICE BUT CHILLY DAY WILL OCCUR ACROSS THE
ARKLAMISS REGION TODAY. COOLER AIR WILL BE PRESENT BUT AMPLE SUNSHINE
SHOULD HELP KEEP CONDITIONS FROM BEING TOO UNCOMFORTABLE. AN UPPER
LEVEL TROUGH WILL MOVE ACROSS THE REGION TODAY...HELPING TO REENFORCE
THE COOLER AIRMASS IN PLACE. CURRENT FORECAST IS IN GOOD SHAPE AND
ONLY MINOR ADJUSTMENTS WERE NEEDED. /28/

&&

.AVIATION...VFR FLIGHT CATEGORIES WILL CONTINUE AT ALL SITES THROUGH
THE COURSE OF TODAY THROUGH TONIGHT.  WINDS THIS AFTERNOON WILL BE
BREEZY FROM THE NORTHWEST BETWEEN 10-15 KNOTS...GUSTING TO AROUND 20
KNOTS AT TIMES.  WINDS WILL SUBSIDE THROUGH THE EVENING...BECOMING
LIGHT TO CALM THROUGH EARLY FRIDAY MORNING.  EXPECTED OVERNIGHT LOWS
IN THE MID AND UPPER 20S TONIGHT...WILL RESULT IN A HEAVY FROST
COLLECTING ON OUTDOOR...EXPOSED...STATIC AIRCRAFT. /19/

&&

.PREV DISCUSSION... /ISSUED 441 AM CST THU FEB 4 2016/

DISCUSSION...

TODAY THROUGH FRIDAY NIGHT...

A SHARP UPPER LEVEL TROUGH CROSSING THE LOWER MS VALLEY WILL USHER
IN A CHILLY AIRMASS TODAY INTO TONIGHT. HIGH TEMPERATURES WILL BE
BELOW CLIMATIC NORMAL FOR THE FIRST TIME IN ABOUT A WEEK AS AFTERNOON
READINGS STRUGGLE TO REACH THE UPPER 40S AND LOWER 50S ACROSS THE
FORECAST AREA. DEEP ADIABATIC MIXING WILL ALLOW WIND GUSTS TO EXCEED
20 MPH AT TIMES...BUT STRATOCUMULUS DEVELOPMENT IS EXPECTED TO BE
MINIMAL AND THE ABUNDANT SUNSHINE WILL HELP TO KEEP THINGS FROM BEING
TOO UNCOMFORTABLE. FOR TONIGHT...HAVE CONTINUED TO FOLLOW A COLDER
BLEND OF GUIDANCE WITH THE SURFACE HIGH CENTERED OVER THE FORECAST
AREA SUPPORTING IDEAL COOLING...WE SHOULD SEE FRIDAY MORNING LOWS DIP
INTO THE LOWER 20S OVER THE NORMALLY COLDER LOCATIONS OF NORTH AND
EAST CENTRAL MS. THE DEPARTING THERMAL TROUGH WILL ALLOW TEMPERATURES
TO WARM A BIT ON FRIDAY...BUT SURFACE HIGH PRESSURE AND MOSTLY CLEAR
SKIES REMAINING OVER THE AREA WILL RESULT IN A COLD FRIDAY NIGHT.
/EC/

SATURDAY THROUGH WEDNESDAY...FOR THIS WEEKEND THE ECMWF AND GFS
MODELS BRING SOME VERY LIGHT PRECIP ASSOCIATED WITH A SHORTWAVE
TROUGH ON SATURDAY IN THE FAR WEST. WHILE THE CANADIAN MODEL DROPS
THE PRECIP SOUTH OF THE REGION. THERE MAY BE A FEW FLURRIES MIXED IN
WEST OF THE MS RIVER WITH THE VERY LIGHT RAIN EARLY IN THE MORNING.
EXPECT THE VERY LIGHT RAIN TO EXIT THE WESTERN AREAS BY SATURDAY
EVENING. SHORT WAVE RIDGING WILL COME INTO THE REGION BY SUNDAY. FOR
NEXT WEEK SOME COLD AIR WILL COME DOWN FROM CANADA. EXTENDED MODELS
AND ENSEMBLES CONTINUE TO BE AGGRESSIVE WITH A COLD BROAD TROUGH
MOVING THROUGH THE ARKLAMISS FOR THE EARLY TO MIDDLE PART OF NEXT
WEEK. LOW LEVEL THICKNESSES LOOK TO BE PRETTY COLD EVEN THOUGH
SURFACE HIGH PRESSURE IS NOT THAT STRONG. IN THE LOW LEVELS 925/850
MB TEMPS LOOK TO BE WELL BELOW 0C. THE SUPERBLEND AND MOS GUIDANCE
LOOKED A LITTLE WARM SO WENT CLOSER TO SOME OF THE COOLER RAW
GUIDANCE FOR DAYTIME HIGHS. SUPERBLEND LOWS LOOKED REASONABLE FOR
EARLY NEXT WEEK FOR NOW. EXPECT SOME BREEZY CONDITIONS AS THE COOLER
AIR MIXES DOWN TO THE SURFACE DURING THE EARLY TO MIDDLE PART OF NEXT
WEEK. MODELS DO SHOW THAT A SHORT WAVES MAY ROTATE OVER THE REGION AT
THE BASE OF THE LARGE UPPER TROUGH DURING THAT TIME WHICH MAY SQUEEZE
OUT SOME VERY LIGHT RAIN ON MONDAY. /17/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       51  27  54  28 /   0   0   0   4
MERIDIAN      52  24  55  25 /   0   0   0   4
VICKSBURG     51  25  55  28 /   0   0   0   4
HATTIESBURG   56  29  56  27 /   0   0   0   3
NATCHEZ       52  28  54  30 /   0   0   0   4
GREENVILLE    48  28  52  30 /   0   0   0   4
GREENWOOD     48  24  53  28 /   0   0   0   4

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

28/19/EC/17
Hazardous weather outlook, Feb 4, 5:22 AM CST, 8 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
522 AM CST THU FEB 4 2016

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
051130-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
522 AM CST THU FEB 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

21

&&

...HAZARD LEGEND...

NO SHORT TERM HAZARDS EXPECTED.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 3, 6:19 PM CSTAreal Flood WarningJANRankin, Simpson, Smith12 hr
Feb 3, 7:24 PM CSTRiver Flood WarningJANAttala38 hr

Nearby

River Flood Warnings in Mississippi, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.